I've been on Betaseron for over a year now with no issues till recently.
About 4 months ago I injected into my muscle when I was really tired. I had a lump for a month and thought it would go away. Then it started really hurting. I was prescribed antibiotics and came to an open wound with dead skin in the middle. Yay! So now the dermatologist has been cutting the dead skin out every few weeks until it heals and then can stitch me up. Has anyone ever had this happen? This is a long and painful process. I really didn't have enough fat to inject under the arm I guess. I just noticed I had another lump for an injection in my leg today. I left a message for my Neuro.
Injection site tissue necrosis is a side effect that is discussed in the
prescribing information for Betaseron
. It is also posted on the front page of betaseron.com
Injection-site necrosis has been reported in 4% of patients in controlled trials. Patients should be advised of the importance of rotating injection sites.
It is one of the reasons that I chose Avonex 11 years ago. Though I should note that I stopped taking it last September.